Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 439, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 26, 2012, 3:27 PM CDT for 4 counties in Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2012, 3:27 PM CDT (20:27 UTC)
- Expired
- Sep 26, 2012, 3:55 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnson County, IL, Massac County, IL, Pulaski County, IL, Union County, IL
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -503 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286 WUUS53 KPAH 262027 SVRPAH ILC087-127-153-181-262115- /O.NEW.KPAH.SV.W.0439.120926T2027Z-120926T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 327 PM CDT WED SEP 26 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN SOUTHERN ILLINOIS... NORTHWESTERN MASSAC COUNTY IN SOUTHERN ILLINOIS... NORTHEASTERN PULASKI COUNTY IN SOUTHERN ILLINOIS... SOUTHEASTERN UNION COUNTY IN SOUTHERN ILLINOIS... * UNTIL 415 PM CDT. * AT 325 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DONGOLA...OR 9 MILES SOUTHEAST OF ANNA...MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... VIENNA...KARNAK...NEW COLUMBIA...CYPRESS...BELKNAP...BUNCOMBE AND SIMPSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3756 8873 3732 8873 3727 8918 3748 8924 TIME...MOT...LOC 2027Z 256DEG 36KT 3735 8912 WIND...HAIL 60MPH 1.00IN $$
2 follow-up statements
459 WWUS53 KPAH 262046 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 346 PM CDT WED SEP 26 2012 ILC127-153-262056- /O.CAN.KPAH.SV.W.0439.000000T0000Z-120926T2115Z/ MASSAC IL-PULASKI IL- 346 PM CDT WED SEP 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PULASKI AND NORTHWESTERN MASSAC COUNTIES IN SOUTHERN ILLINOIS IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3734 8908 3750 8914 3756 8873 3735 8873 TIME...MOT...LOC 2046Z 237DEG 24KT 3743 8901 $$ ILC087-181-262115- /O.CON.KPAH.SV.W.0439.000000T0000Z-120926T2115Z/ JOHNSON IL-UNION IL- 346 PM CDT WED SEP 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN UNION AND JOHNSON COUNTIES IN SOUTHERN ILLINOIS UNTIL 415 PM CDT... AT 344 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF VIENNA...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3734 8908 3750 8914 3756 8873 3735 8873 TIME...MOT...LOC 2046Z 237DEG 24KT 3743 8901 WIND...HAIL 60MPH <.50IN $$
008 WWUS53 KPAH 262055 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 355 PM CDT WED SEP 26 2012 ILC087-181-262105- /O.CAN.KPAH.SV.W.0439.000000T0000Z-120926T2115Z/ JOHNSON IL-UNION IL- 355 PM CDT WED SEP 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION AND JOHNSON COUNTIES IN SOUTHERN ILLINOIS IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3734 8908 3750 8914 3756 8873 3735 8873 TIME...MOT...LOC 2055Z 237DEG 24KT 3746 8895 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 12:31 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Sep 26, 12:31 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1231 PM CDT WED SEP 26 2012 .UPDATE... ISSUED AT 1226 PM CDT WED SEP 26 2012 UPDATED AVIATION SECTION FOR THE 18Z TAF ISSUANCE. && UPDATE ISSUED AT 700 AM CDT WED SEP 26 2012 NOT HAVING A LOT OF FUN TRYING TO KEEP UP WITH CONVECTIVE TRENDS EARLY THIS MORNING. LOOKS LIKE PERIODS OF THUNDERSTORMS WILL CONTINUE TO STREAM ACROSS PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE FINAL DISTURBANCE IN THE PROCESSION WILL HOPEFULLY BRING AT LEAST A TEMPORARY END TO THE PARADE OF STORMS FROM MID MORNING INTO THE EARLY AFTERNOON FROM WEST TO EAST. WILL HAVE TO MONITOR THE I-64 CORRIDOR CLOSELY FOR FLOODING POTENTIAL. NOT A LOT OF CONFIDENCE IN THE MODELS FOR THIS AFTERNOON AND BEYOND. IT IS LOGICAL TO THINK THAT THUNDERSTORMS WOULD REDEVELOP THIS AFTERNOON TO THE IMMEDIATE SOUTH/EAST OF THIS MORNINGS TRACK. WHICH WOULD CATCH MUCH OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND NORTHWEST KENTUCKY. NOT SURE IF THE PURCHASE WILL GET WET OR NOT. THE AVIATION SECTION HAS BEEN UPDATED FOR THE 12Z TAF ISSUANCE. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 353 AM CDT WED SEP 26 2012 AS MCV/S CONTINUE TO PARADE ALONG INTERSTATE 64 THIS MORNING...THE FOCUS FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE OVER THE NORTHERN OR NORTHWESTERN HALF OF THE AREA. THE MOST SIGNIFICANT MCV IS JUST WEST SOUTHWEST OF KSTL AS OF 0830Z. TIED POP TRENDS TO THIS FEATURE AND TRIED TO TIME IT EASTWARD ALONG THE NORTHERN BORDER OF THE AREA THROUGH 18Z. HAVE LIKELY POPS SPREADING BACK EAST ACROSS SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THROUGH DAYBREAK. TRIED TO PUSH THE BEST POPS OFF TO THE NORTHEAST OF THE AREA THIS AFTERNOON...BUT STRUNG OUT MINIMAL LIKELY POPS FROM NORTHERN PORTIONS OF SOUTHEAST MISSOURI EASTWARD THROUGH THE EVANSVILLE TRI STATE THROUGH THE AFTERNOON. WILL HAVE TO MONITOR THE I-64 CORRIDOR FOR FLOODING POTENTIAL AS EACH BAND OF HEAVY RAINFALL MOVES OVER THIS REGION. AS AN UPPER LEVEL DISTURBANCE ROTATES EASTWARD THROUGH THE GREAT LAKES TODAY...THE LOW-LEVEL JET WILL WEAKEN OVER OUR REGION. BY TONIGHT A NARROW BAND OF ZONAL FLOW IN THE MID AND UPPER LEVELS WILL BE STREAMING OVER THE FOUR STATE REGION...AND A WEAK SURFACE BOUNDARY WILL BE OVER THE NORTHERN HALF OF THE AREA. GIVEN THE WEAKER LOW-LEVEL FLOW/FORCING WOULD EXPECT OVERALL COVERAGE OF CONVECTION TO DWINDLE TONIGHT. KEPT THE FOCUS IN THE NORTH NEARER THE FORECAST FRONTAL POSITION...BUT HELD POPS TO 50 OR LESS. FOR THURSDAY AND THURSDAY NIGHT KEPT THE FOCUS ALONG AND NORTH OF THE FORECAST FRONTAL POSITION...AND HELD POPS TO 40 OR LESS. ON FRIDAY THE MODEL CONSENSUS IS FOR ANOTHER UPPER-LEVEL WAVE TO DESCEND THROUGH THE GREAT LAKES AND PUSH THE FRONT AND MOST OF THE LOW-LEVEL MOISTURE SOUTH OF THE REGION. STILL HAVE CHANCE POPS...BUT THE EMPHASIS IS OVER SOUTHEAST MISSOURI...WHERE THE MOISTURE IS LESS LIKELY TO BE SCOURED OUT. TEMPERATURES WILL BE TRICKY AGAIN...WITH THE POTENTIAL FOR 90 DEGREES SOUTH OF THE FRONT WHERE SIGNIFICANT INSOLATION OCCURS. OF COURSE WHERE IT REMAINS CLOUDY ALL DAY...TEMPERATURES WILL STRUGGLE TO REACH 80 DEGREES. GENERALLY STAYED AT OR ABOVE WARMEST GUIDANCE IN THE SOUTH TODAY...AND TRENDED TOWARD CONSENSUS IN THE NORTH. DID NOT STRAY TOO FAR FROM GUIDANCE THURSDAY AND FRIDAY...AS THE ENTIRE AREA MAY WELL BE CLOUDY/WET ALL DAY. CONSENSUS WAS ALSO FOLLOWED CLOSELY FOR LOWS TONIGHT AND THURSDAY NIGHT. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 353 AM CDT WED SEP 26 2012 FOR FRIDAY NIGHT AND INTO THE WEEKEND...WE WILL BE DEALING WITH AN UPPER LOW WHICH STARTS OFF IN EASTERN CANADA AT THE START OF THE PERIOD...WHICH MEANDERS SOUTH AND EVENTUALLY ENDS UP IN NEW ENGLAND BY 12Z MONDAY. THE GOOD THING IS...WE ARE FINALLY SEEING SOME MODEL CONSISTENCY WITH REGARDS TO THIS UPPER LOW SYSTEM. THE UPPER FLOW PATTERN TURNS FROM ZONAL TO NORTHWESTERLY AND STAYS THAT WAY MOST OF THE WEEKEND. THE SPECIFICS FOR THE SENSIBLE WEATHER ITEMS STARTING ON FRIDAY NIGHT...INCLUDE A CONTINUED CHANCE FOR SOME SHOWERS AND STORMS...MAINLY ACROSS OUR SOUTHERN ZONES (SOUTHEAST MO/WEST KY) DUE TO SOME UPPER LEVEL ENERGY ROUNDING THE BASE OF THE TROUGH THAT WILL BE DEEPENING OVER THE AREA. THE GFS IS A LITTLE MORE ROBUST WITH MOISTURE/QPF...ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA. THE 12Z ECMWF IS NOT AS EXCITED ABOUT THE PROSPECTS OF ANY RAINFALL...AS IT KEEPS THE BETTER MOISTURE SOUTH OF US. HOWEVER...THE 00Z ECMWF IS MORE IN LINE WITH THE GFS/S THINKING...AND AT LEAST HAMMERS THE SOUTHERN HALF OF THE AREA WITH ENOUGH QPF TO WARRANT SOME HIGHER CHANCE POPS. BY SATURDAY...THE SFC HIGH THAT WAS SITTING OVER THE MIDWEST AND GREAT LAKES REGION BEGINS TO SINK SOUTH AND TRIES TO SCOUR THINGS OUT THROUGHOUT THE DAY. COULD SEE SOME LINGERING SHOWERS IN THE FAR SOUTH DURING THE MORNING...BUT MODEL CONSENSUS IS BEGINNING TO IMPROVE AND IT APPEARS AS THOUGH THE SKIES SHOULD GRADUALLY CLEAR FROM NORTH TO SOUTH ACROSS THE REGION AND THE DRYING TREND WILL CONTINUE INTO SATURDAY NIGHT. WITH NORTHWEST FLOW ALOFT AND LITTLE MOISTURE TO WORK WITH...EVEN IF WE DID HAVE SOME PERTURBATIONS TO WORRY ABOUT...THEY SHOULD NOT AMOUNT TO ANYTHING. TEMPERATURES SHOULD BE RATHER PLEASANT...IF YOU LIKE 70S...AS NORTHEASTERLY FLOW DOMINATES FOR MUCH OF THE EXTENDED PERIOD. NO REAL SURGE OF WARMER AIR OR POCKETS OF COLD AIR TO WORRY ABOUT. LOOKS LIKE WE COULD WARM UP BY AROUND TUESDAY...AND GET CLOSE TO 80 DEGREES IN A FEW PLACES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1226 PM CDT WED SEP 26 2012 VFR CONDITIONS SHOULD PREVAIL EARLY AT ALL SITES ALTHOUGH A VCSH/VCTS IS POSSIBLE AFTER 20Z. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE FROM 06Z ON WITH THE POSSIBILITY OF MVFR CIGS AND VSBYS IN THUNDERSTORMS. SOUTH TO SOUTHWEST WINDS AOB 10 KTS WILL BECOME VARIABLE AOB 5 KTS BY 06Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVIATION...JP LONG TERM/FIRE WX...MY
Hazardous weather outlook, Sep 26, 12:58 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1258 PM CDT WED SEP 26 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271800- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1258 PM CDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF THUNDERSTORMS WILL CONTINUE TO STREAM NORTHEAST ACROSS THE WESTERN AND NORTHERN SECTIONS OF THE QUAD STATE REGION. SMALLER CHANCES OF THUNDERSTORMS ARE POSSIBLE OVER THE REMAINDER OF THE AREA THIS AFTERNOON AND EVENING...HOWEVER THERE IS A SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE GENERALLY EAST OF A LINE FROM MCLEANSBORO TO METROPOLIS ILLINOIS TO MURRAY KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH ANY STORMS THAT BECOME SEVERE. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION TONIGHT. SEVERE WEATHER IS NOT EXPECTED OVERNIGHT...BUT LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES OF THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY MORNING. SEVERE WEATHER IS NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JP
In the hours before
Local storm report, Sep 26, 11:03 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1103 AM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 ENE PETERSBURG 38.50N 87.26W
09/26/2012 M3.22 INCH PIKE IN COCORAHS
TWENTY FOUR HOUR RAINFALL TOTAL ENDING AT 7 AM CDT.
&&
K. SMITHSpecial weather statement, Sep 26, 1:13 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 113 PM CDT WED SEP 26 2012 MOZ100-107>109-261900- BUTLER MO-CARTER MO-RIPLEY MO-WAYNE MO- 113 PM CDT WED SEP 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAYNE...NORTHEASTERN RIPLEY...SOUTHEASTERN CARTER AND NORTHERN BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 200 PM CDT... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ABOUT 15 MILES WEST OF POPLAR BLUFF...MOVING NORTHEAST AT 30 MPH. THE LINE OF STORMS EXTENDED FROM NEAR HENDRICKSON TO 4 MILES NORTH OF DONIPHAN. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... POPLAR BLUFF...WAPPAPELLO LAKE AREA...BRUSH ARBOR...HARVIELL... WILLIAMSVILLE...HENDRICKSON...SHOOK AND ROMBAUER. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MY
Local storm report, Sep 26, 1:48 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
148 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL 7 NW POPLAR BLUFF 36.84N 90.50W
09/26/2012 M0.75 INCH BUTLER MO TRAINED SPOTTER
&&
K. SMITHLocal storm report, Sep 26, 2:17 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
217 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL WAPPAPELLO 36.94N 90.27W
09/26/2012 M0.75 INCH WAYNE MO TRAINED SPOTTER
DIME SIZE HAIL LASTED APPROXIMATELY TWO MINUTES ON THE
NORTH END OF LAKE WAPPAPELLO DAM.
&&
K. SMITHSpecial weather statement, Sep 26, 2:35 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 235 PM CDT WED SEP 26 2012 ILZ088-089-092-093-MOZ086-087-110-111-262015- ALEXANDER IL-BOLLINGER MO-CAPE GIRARDEAU MO-JOHNSON IL-PULASKI IL-SCOTT MO-STODDARD MO-UNION IL- 235 PM CDT WED SEP 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER...SOUTHERN UNION... NORTHWESTERN PULASKI AND WESTERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS...AND NORTHERN STODDARD...SCOTT...SOUTHERN CAPE GIRARDEAU AND SOUTHEASTERN BOLLINGER COUNTIES IN SOUTHEAST MISSOURI UNTIL 315 PM CDT... AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DUTCHTOWN TO PUXICO...AND MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... CAPE GIRARDEAU...CHAFFEE...SCOTT CITY...ORAN...BENTON...BELL CITY...DONGOLA...TAMMS...THEBES...COMMERCE AND ULLIN. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MY
Special weather statement, Sep 26, 3:12 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 312 PM CDT WED SEP 26 2012 ILZ085-088-089-092>094-262100- ALEXANDER IL-JOHNSON IL-MASSAC IL-PULASKI IL-UNION IL-WILLIAMSON IL- 312 PM CDT WED SEP 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALEXANDER...SOUTHERN WILLIAMSON...EASTERN UNION...NORTHERN PULASKI...NORTHWESTERN MASSAC AND JOHNSON COUNTIES IN SOUTHERN ILLINOIS UNTIL 400 PM CDT... AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COBDEN TO TAMMS... AND MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... VIENNA...DONGOLA...GOREVILLE...KARNAK...LAKE OF EGYPT AREA...PULASKI...ULLIN...AND NEW GRAND CHAIN. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:00 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 31 min |
| Sep 25, 7:29 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 31 min |
| Sep 26, 7:02 AM CDT | Areal Flood Advisory | PAH | Edwards, Jefferson, Wabash, Wayne | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.